Back to all discussions

Weaning off of Continuous Birth Control

I am 54 and was on continuous birth control for many years because of os my migraines. On the advice of ob gym, I just switched to HRT and have had a continuous migraine for about 3 or 4 days. I am wondering what others have experienced in terms of how long withdrawal symptoms last. I take Aimovig and receive Botox so I already use preventatives which have reduced my migraines significantly but apparently can’t control an estrogen reduction.

[lead_gen showIfLoggedIn="0" campaign="shortcode" source="site"]

  1. Hi @ji,

    Thank you for reaching out with your question. I want to say that your OB GYN will be much better equipped to guide you through weaning off of you birth control, but hormonal triggers are very common amongst migraine sufferers. I'm happy to provide you with a few more resources so you can read about some of the links between hormonal changes and migraine:

    https://migraine.com/migraine-triggers/hormonal-changes/

    https://migraine.com/blog/hormonal-migraine-the-basics/

    I hope you find this information helpful, but if you have any other questions please continue to reach out! We'll always help in any way we can. I hope you get some relief very soon.

    Kindly, Crystal (migraine.com team)

    or create an account to reply.